Alert archive / Kentucky / River Flood Warnings in 2010

River Flood Warning 13, NWS Charleston, WV

May 2, 2010Carter County, Greenup County, Kentucky

NWS Charleston, WV issued this river flood warning at May 2, 2010, 10:31 PM EDT for Carter County, Greenup County, Kentucky. It took effect at May 3, 2010, 12:24 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
May 2, 2010, 10:31 PM EDT (02:31 UTC)
In effect from
May 3, 2010, 12:24 AM EDT
Expired
May 4, 2010, 12:26 PM EDT
In force
36 hr
Issued by
NWS Charleston, WV
Flood severity
Minor

Counties Carter County, KY, Greenup County, KY

The radar

The Jackson,KY radar (KJKL), 98 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sandy River at Grayson (GYNK2).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03216500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

373 
WGUS41 KRLX 030231
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
1031 PM EDT SUN MAY 2 2010

...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS... LITTLE SANDY RIVER...

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 430 AM MONDAY OR SOONER IF
CONDITIONS CHANGE.


&&

KYC043-089-031431-
/O.NEW.KRLX.FL.W.0013.100503T0803Z-100503T2145Z/
/GYNK2.1.ER.100503T0803Z.100503T1200Z.100503T1545Z.NO/
1031 PM EDT SUN MAY 2 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SANDY RIVER AT GRAYSON.
* FROM LATE TONIGHT TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM SUNDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY AND CONTINUE TO RISE TO NEAR
  22.1 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE 
  MORNING MONDAY.
* AT STAGES NEAR 22.0 FEET...AFFECTS THE BUILDINGS NEXT TO RIVER GAGE. ALSO, 
  WATER STARTS TO FLOW ONTO ROUTE 773 AND IN THE DIXIE PARK AREA JUST PAST I-64 
  BRIDGE.
* A CREST NEAR 22.1 FEET COMPARES TO A PREVIOUS CREST OF 22.9 FEET ON SEPTEMBER 9
  2004.  

$$
12 follow-up statements
271 
WGUS41 KRLX 030417
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
1217 AM EDT MON MAY 3 2010

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING 
RIVERS LITTLE SANDY RIVER...

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 6 AM OR SOONER IF
CONDITIONS CHANGE.

&&

KYC043-089-031617-
/O.EXT.KRLX.FL.W.0013.100503T0424Z-100504T0100Z/
/GYNK2.2.ER.100503T0424Z.100503T1200Z.100503T1900Z.NO/
1217 AM EDT MON MAY 3 2010

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE LITTLE SANDY RIVER AT GRAYSON.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 PM SUNDAY THE STAGE WAS 19.2 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 AM THIS MORNING AND CONTINUE 
  TO RISE TO NEAR 25.0 FEET AFTER DAWN THIS MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY LATE THIS AFTERNOON.
* AT STAGES NEAR 25.0 FEET...AFFECTS HOMES UPSTREAM ALONG RIVER AND A LOW SECTION
  OF ROUTE 60 NEAR THE RIVER GAGE.  BACKWATER ALONG STREAMS AND CREEKS DRAINING 
  INTO THE RIVER.
* A CREST NEAR 25.0 FEET COMPARES TO A PREVIOUS CREST OF 25.7 FEET ON SEPTEMBER 
  18 2004.  

$$
176 
WGUS81 KRLX 030816
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
416 AM EDT MON MAY 3 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE SANDY RIVER.
  AT GRAYSON...
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

4 TO 5 INCHES OF HEAVY RAINFALL FROM SUNDAY INTO EARLIER THIS MORNING HAS 
RESULTED IN FLOODING ALONG THE LITTLE SANDY RIVER AT GRAYSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 8 AM OR SOONER IF
CONDITIONS CHANGE.

&&

KYC043-089-031416-
/O.EXT.KRLX.FL.W.0013.000000T0000Z-100504T0200Z/
/GYNK2.2.ER.000000T0000Z.100503T1200Z.100503T2000Z.NO/
416 AM EDT MON MAY 3 2010

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SANDY RIVER AT GRAYSON.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 AM MONDAY THE STAGE WAS 24.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST BETWEEN 25.5 AND 26 FEET THIS MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* AT STAGES NEAR 25.0 FEET...AFFECTS HOMES UPSTREAM ALONG RIVER AND A LOW SECTION
  OF ROUTE 60 NEAR THE RIVER GAGE.  BACKWATER ALONG STREAMS AND CREEKS DRAINING 
  INTO THE RIVER.
* A CREST NEAR 25.5 FEET COMPARES TO A PREVIOUS CREST OF 25.7 FEET ON SEPTEMBER 
  18 2004.  

$$
605 
WGUS81 KRLX 031042
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
642 AM EDT MON MAY 3 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE SANDY RIVER.
  AT GRAYSON...
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND NOON OR SOONER IF
CONDITIONS CHANGE.


&&

KYC043-089-031642-
/O.EXT.KRLX.FL.W.0013.000000T0000Z-100504T0318Z/
/GYNK2.2.ER.000000T0000Z.100503T1345Z.100503T2118Z.NO/
642 AM EDT MON MAY 3 2010

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SANDY RIVER AT GRAYSON.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  6 AM MONDAY THE STAGE WAS 26.2 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27 FEET BY LATE THIS 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* AT STAGES NEAR 25 FEET...AFFECTS HOMES UPSTREAM ALONG RIVER AND A LOW SECTION
  OF ROUTE 60 NEAR THE RIVER GAGE.  BACKWATER ALONG STREAMS AND CREEKS DRAINING 
  INTO THE RIVER.
* A CREST NEAR 27 FEET IS HIGHER THAN A PREVIOUS CREST OF 25.7 FEET
  ON SEPTEMBER 18 2004.  THE LAST TIME THE CREST WAS HIGHER WAS BACK
  IN MARCH OF 2002 WHEN A CREST OF 29.2 FEET WAS OBSERVED.
 

$$

KTB
119 
WGUS81 KRLX 031343
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
943 AM EDT MON MAY 3 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE SANDY RIVER.
  AT GRAYSON...

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND NOON OR SOONER IF
CONDITIONS CHANGE.


&&

KYC043-089-031943-
/O.CON.KRLX.FL.W.0013.000000T0000Z-100504T0318Z/
/GYNK2.2.ER.000000T0000Z.100503T1345Z.100503T2118Z.NO/
943 AM EDT MON MAY 3 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SANDY RIVER AT GRAYSON.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:00 AM MONDAY THE STAGE WAS 27.5 FEET. THE RATE OF RISE
  WAS SLOWING...AS THE RIVER WAS NEARING CREST. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 28 FEET BY LATE THIS 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* STAGES NEAR 27.5 FEET AFFECT HOMES UPSTREAM ALONG RIVER AND A LOW
  SECTION OF ROUTE 60 NEAR THE RIVER GAGE.  BACKWATER ALONG STREAMS AND
  CREEKS DRAINING INTO THE RIVER.
* A CREST NEAR 28 FEET APPROACHES A PREVIOUS CREST OF 29.2 FEET ON MARCH 20 
  2002. TODAYS CREST IS THE HIGHEST SINCE THAT MARCH 2002 FLOOD.

$$
276 
WGUS81 KRLX 031826
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
226 PM EDT MON MAY 3 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE SANDY RIVER.
  AT GRAYSON...
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

(OPTIONAL) GENERAL HYDROMETEOROLOGICAL SYNOPSIS




PRECAUTIONARY/PREPAREDNESS ACTIONS...


TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.



PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND [PUT TIME HERE] [AM OR PM] OR SOONER IF
CONDITIONS CHANGE.


&&

KYC043-089-040026-
/O.EXT.KRLX.FL.W.0013.000000T0000Z-100504T0600Z/
/GYNK2.2.ER.000000T0000Z.100503T1600Z.100504T0000Z.NO/
226 PM EDT MON MAY 3 2010

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SANDY RIVER AT GRAYSON.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 PM MONDAY THE STAGE WAS 27.8 FEET. 
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS 
  EVENING.
* AT STAGES NEAR 27.5 FEET...STAGES OF 27 AND A HALF FEET AND ABOVE CAN EXPECT 
  LARGE AMOUNTS OF PROPERTY DAMAGE. EVACUATION OF HOMES AND BUSINESSES WILL BE 
  REQUIRED.
* A CREST NEAR  FEET COMPARES TO A PREVIOUS CREST OF 29.2 FEET ON MARCH 20 2002.
  

$$
105 
WGUS81 KRLX 031835
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
235 PM EDT MON MAY 3 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE SANDY RIVER.
  AT GRAYSON...

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 6 PM OR SOONER IF
CONDITIONS CHANGE.


&&

KYC043-089-040035-
/O.CON.KRLX.FL.W.0013.000000T0000Z-100504T0600Z/
/GYNK2.2.ER.000000T0000Z.100503T1600Z.100504T0000Z.NO/
235 PM EDT MON MAY 3 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SANDY RIVER AT GRAYSON.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:00 PM MONDAY THE STAGE WAS 27.8 FEET...AND WAS STEADY. 
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL BEGIN TO FALL THIS AFTERNOON AND CONTINUE
  TO FALL TO BELOW FLOOD STAGE BY THIS EVENING.
* STAGES NEAR 27.5 FEET AFFECT HOMES UPSTREAM ALONG RIVER AND A LOW
  SECTION OF ROUTE 60 NEAR THE RIVER GAGE.  BACKWATER ALONG STREAMS AND
  CREEKS DRAINING INTO THE RIVER.
* A CREST NEAR 28 FEET APPROACHES A PREVIOUS CREST OF 29.2 FEET ON MARCH 20 
  2002. TODAYS CREST IS THE HIGHEST SINCE THAT MARCH 2002 FLOOD.
  

$$
509 
WGUS81 KRLX 032155
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
555 PM EDT MON MAY 3 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE SANDY RIVER.
  AT GRAYSON...

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 11 PM OR SOONER IF
CONDITIONS CHANGE.


&&

KYC043-089-040355-
/O.CON.KRLX.FL.W.0013.000000T0000Z-100504T0600Z/
/GYNK2.2.ER.000000T0000Z.100503T1600Z.100504T0000Z.NO/
555 PM EDT MON MAY 3 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SANDY RIVER AT GRAYSON.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:00 PM MONDAY THE STAGE WAS 27.1 FEET. THE RIVER CRESTED AT 27.9 FEET
  AT NOON TODAY.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE LATER THIS EVENING.
* STAGES NEAR 27.5 FEET AFFECT HOMES UPSTREAM ALONG RIVER AND A LOW
  SECTION OF ROUTE 60 NEAR THE RIVER GAGE.  BACKWATER ALONG STREAMS AND
  CREEKS DRAINING INTO THE RIVER.
* A CREST NEAR 28 FEET APPROACHES A PREVIOUS CREST OF 29.2 FEET ON MARCH 20 
  2002. TODAYS CREST IS THE HIGHEST SINCE THAT MARCH 2002 FLOOD.

$$
903 
WGUS81 KRLX 040002
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
802 PM EDT MON MAY 3 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE SANDY RIVER.
  AT GRAYSON...
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 11PM OR SOONER IF
CONDITIONS CHANGE.

&&

KYC043-089-040602-
/O.EXT.KRLX.FL.W.0013.000000T0000Z-100504T1157Z/
/GYNK2.2.ER.000000T0000Z.100503T1600Z.100504T0557Z.NO/
802 PM EDT MON MAY 3 2010

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES 
FOR
  THE LITTLE SANDY RIVER AT GRAYSON.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 PM MONDAY THE STAGE WAS 26.6 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE A LITTLE
  AFTER MIDNIGHT TONIGHT.
* AT STAGES NEAR 25.0 FEET...HOMES UPSTREAM ALONG RIVER AND A LOW SECTION OF
  ROUTE 60 NEAR THE RIVER GAGE...ARE AFFECTED.


$$
374 
WGUS81 KRLX 040226
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1026 PM EDT MON MAY 3 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE SANDY RIVER.
  AT GRAYSON...
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 5AM TUESDAY OR SOONER IF
CONDITIONS CHANGE.


&&

KYC043-089-040826-
/O.EXT.KRLX.FL.W.0013.000000T0000Z-100504T1407Z/
/GYNK2.2.ER.000000T0000Z.100503T1600Z.100504T0807Z.NO/
1026 PM EDT MON MAY 3 2010

...THE FLOOD WARNING CONTINUES FOR THE LITTLE SANDY RIVER AT GRAYSON.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM MONDAY THE STAGE WAS 25.6 FEET. THE RIVER CRESTED AT 27.9 FEET
  AROUND NOON MONDAY 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE NEAR DAWN 
  TUESDAY MORNING.
* AT STAGES NEAR 25.0 FEET...AFFECTS HOMES UPSTREAM ALONG RIVER AND A LOW SECTION
  OF ROUTE 60 NEAR THE RIVER GAGE.  BACKWATER ALONG STREAMS AND CREEKS DRAINING 
  INTO THE RIVER.

$$
874 
WGUS81 KRLX 040833
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
433 AM EDT TUE MAY 4 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE SANDY RIVER.
  AT GRAYSON...
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

(PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

&&

KYC043-089-041433-
/O.EXT.KRLX.FL.W.0013.000000T0000Z-100504T2013Z/
/GYNK2.2.ER.000000T0000Z.100503T1600Z.100504T1413Z.NO/
433 AM EDT TUE MAY 4 2010

...FLOOD WARNING EXTENDED UNTIL EARLY THIS AFTERNOON...THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SANDY RIVER AT GRAYSON.
* UNTIL EARLY THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 4 AM TUESDAY THE STAGE WAS 23.5 FEET AND RECEDING. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 21 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO RECEDE...AND FALL BELOW FLOOD STAGE BY LATE THIS 
  MORNING OR EARLY THIS AFTERNOON.
* THE CREST OCCURRED AROUND NOON ON MONDAY.  THE CREST WAS 27.88 FEET.
* THE LAST TIME THE LITTLE SANDY RIVER CRESTED HIGHER AT GRAYSON WAS IN MARCH 2002. 
  THE CREST IN MARCH 2002 WAS 29.2 FEET 

$$

KTB
064 
WGUS81 KRLX 041047
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
647 AM EDT TUE MAY 4 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE SANDY RIVER.
  AT GRAYSON...

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

&&

KYC043-089-041647-
/O.CON.KRLX.FL.W.0013.000000T0000Z-100504T2013Z/
/GYNK2.2.ER.000000T0000Z.100503T1600Z.100504T1413Z.NO/
647 AM EDT TUE MAY 4 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SANDY RIVER AT GRAYSON.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 6 AM TUESDAY THE STAGE WAS 22.8 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 21 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO RECEDE...AND FALL BELOW
  FLOOD STAGE BY LATE THIS MORNING OR EARLY THIS AFTERNOON.
* THE CREST OCCURRED AROUND NOON ON MONDAY.  THAT CREST WAS 27.88 FEET.
* THE LAST TIME THE LITTLE SANDY RIVER CRESTED HIGHER AT GRAYSON WAS
  BACK IN MARCH 2002.  THE CREST IN MARCH 2002 WAS 29.2 FEET.

$$

KTB
316 
WGUS81 KRLX 041626
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1226 PM EDT TUE MAY 4 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...LITTLE SANDY RIVER.
  AT GRAYSON...
 
 AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THIS WILL BE THE LAST STATEMENT CONCERNING THE LITTLE SANDY RIVER AT GRAYSON.


&&

KYC043-089-041656-
/O.CAN.KRLX.FL.W.0013.000000T0000Z-100504T2013Z/
/GYNK2.2.ER.000000T0000Z.100503T1600Z.100504T1418Z.NO/
1226 PM EDT TUE MAY 4 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SANDY RIVER AT GRAYSON.
* AT 12:00 PM TUESDAY THE STAGE WAS 20.2 FEET AND WAS FALLING.
* IT FELL BELOW FLOOD STAGE AT 10:18 AM TUESDAY.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL THROUGH THE REMAINDER OF THE DAY.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at May 2, 7:50 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, May 2, 7:50 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
750 PM EDT SUN MAY 2 2010

.SYNOPSIS...
DEEP MOISTURE AND AN APPROACHING COLD FRONT PRODUCING HEAVY SHOWERS
AND THUNDERSTORMS TONIGHT. DRIER AIR QUICKLY REACHES US ON MONDAY.
ANOTHER COLD FRONT FOR FRIDAY OR FRIDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SEVERE WEATHER THREAT BEGINNING TO WANE...IN FAVOR OF CONTINUING AND
WORSENING HYDROLOGY SITUATION. AS OF 7PM...SOUTHERN OHIO
COUNTIES...AND NORTHEAST KENTUCKY...HAVE RECEIVED 2 TO 4 INCHES WITH
LOCALLY 5 INCHES RAINFALL /ESPECIALLY WESTERN CARTER KY/.
UNFORTUNATELY...STILL LOOKING AT SEVERAL HOURS OF MODERATE TO HEAVY
RAIN IN THE SAME AREA...AWAITING UPSTREAM WAVE TO FINALLY KICK THE
PARKED FRONT EASTWARD. FLOOD WARNINGS AND FLASH FLOOD WARNINGS HAVE
BEEN ISSUED FOR THE MOST PROBLEMATIC AREAS...WITH NUMEROUS ROAD
CLOSURES AND CREEKS OUT OF BANKS ALREADY. EASILY ANOTHER INCH OR
MORE OF RAIN EXPECTED FOR THOSE SPOTS.

FARTHER EAST OF THAT HEAVY RAINFALL AXIS...STILL A POTENTIAL FLOOD
THREAT...BUT THE MODERATE TO HEAVY RAIN WILL BE MOVING EAST WITH THE
FRONT 05Z-11Z. SO WHILE LOCALIZED FLOODING MAY OCCUR IN WV/SW
VA...COURTESY OF 1 TO 2 INCHES OF RAIN...PROBLEMS WILL NOT BE AS
DRAMATIC AS NE KY/SE OH.

AREAL AND SMALL STREAM FLOODING IS UNDERWAY...BUT THERE IS SOME
CONCERN ABOUT THE LARGER STEM RIVERS AS WELL AS THE RESPONSE
CONTINUES OVERNIGHT AND INTO MONDAY MORNING. THE LITTLE SANDY AND
HOCKING APPEAR ESPECIALLY VULNERABLE TO RIVER FLOODING. THE RIVER
FORECASTS ARE BEING UPDATED BASED ON THE LATEST RAINFALL ESTIMATES
AND EXPECTATIONS...AND WARNINGS MAY BE ISSUED AS NEEDED FOR THE
IMPACTED RIVERS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
MODELS IN VERY GOOD AGREEMENT THAT MAIN WAVE RIPPLING ALONG FRONT
WILL LIFT INTO PENNSYLVANIA BY 12Z MONDAY...ALLOWING FRONT TO SWEEP
RAPIDLY EAST ACROSS OUR AREA MONDAY MORNING. THUS...RAINFALL WILL BE
RAPIDLY DECREASING AND ENDING MOST AREAS BY MONDAY AFTERNOON.
RAINFALL MONDAY WILL BE MAINLY IN THE EAST AND MAXIMIZE AROUND A
QUARTER OF AN INCH. OTHERWISE...WEAK HIGH PRESSURE BUILDS IN FOR
MONDAY AFTERNOON WITH CLOUDS BREAKING.

MODELS ALSO AGREE A WEAK UPPER DISTURBANCE WILL RIDE EASTWARD ACROSS
THE NORTHERN OHIO VALLEY...WITH LITTLE SURFACE REFLECTION.
STILL...ENOUGH UPPER DYNAMICS AND MARGINAL MOISTURE TO INCLUDE LOW
POPS UP NORTH LATER MONDAY NIGHT AND EARLY TUESDAY FOR LIGHT RAIN
SHOWERS. HIGH PRESSURE THEN TAKES CONTROL FOR WEDNESDAY WITH DRY AND
MILD CONDITIONS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
USED THE ECMWF ENSEMBLE MEAN AS THE BASIS FOR THE FORECAST. THIS
WOULD BRING A COLD FRONT THROUGH FRIDAY AND FRIDAY NIGHT. BEHIND THE
FRONT...DRY AND COOLER WEATHER CAN BE EXPECTED. TOO EARLY TO
DETERMINE AT THIS RANGE...BUT CAN NOT RULE OUT SOME FROST NEXT
WEEKEND.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
HEAVY RAIN WITH EMBEDDED THUNDER FOR ESPECIALLY THE OHIO VALLEY AREA
INITIALLY THIS EVENING BEFORE HEADING EAST ACROSS THE REST OF THE
AREA. ASSOCIATED COLD FRONT FINALLY MOVES WEST TO EAST 04Z-10Z.
WIDESPREAD MVFR AND OCCASIONAL IFR CAN BE EXPECTED WITH THIS BAND.
IMMEDIATELY BEHIND FRONT 09Z-13Z...VEERING UPSLOPE
NORTH-NORTHWESTERLY WIND MAY PRODUCE LOW STRATUS AGAINST THE
MOUNTAINS...SUCH AS KBKW AREA. DURING THE DAY MONDAY...WE QUICKLY
DRY OUT WITH VFR AREAWIDE.

AFTER 00Z TUESDAY...
NO SIGNIFICANT AREAS OF IFR EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR WVZ005>011-
     013>020-024>037.
OH...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR VAZ003-004.

&&

SYNOPSIS...KTB/RPY/30
NEAR TERM...MDP
SHORT TERM...JMV
LONG TERM...RPY
AVIATION...MDP
Hazardous weather outlook, May 2, 9:43 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
943 PM EDT SUN MAY 2 2010

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>037-040145-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-
943 PM EDT SUN MAY 2 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TONIGHT AND MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ038>040-046-047-040145-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
943 PM EDT SUN MAY 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 2, 8:36 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
836 PM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     FLOOD            3 SW ASHLAND            38.43N 82.68W
05/02/2010                   BOYD               KY   COUNTY OFFICIAL

            HIGH WATER ON ROBERTS DRIVE.

0749 PM     FLOOD            5 WSW CATLETTSBURG      38.38N 82.69W
05/02/2010                   BOYD               KY   COUNTY OFFICIAL

            HIGH WATER ON CANNONSBURG ROAD.

&&

JDENT
Local storm report, May 2, 8:44 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
844 PM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     FLOOD            PEDRO                   38.63N 82.67W
05/02/2010                   LAWRENCE           OH   COUNTY OFFICIAL

            RT 93 AND 522 CLOSED DUE TO HIGH WATER.

0805 PM     FLOOD            3 NE IRONTON            38.56N 82.64W
05/02/2010                   LAWRENCE           OH   COUNTY OFFICIAL

            CR 7C CLOSED DUE TO HIGH WATER.

&&

JDENT
Local storm report, May 2, 8:54 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
854 PM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FLOOD            5 N GALLIPOLIS          38.89N 82.19W
05/02/2010                   GALLIA             OH   COUNTY OFFICIAL

            BULAVILLE PIKE CLOSED DUE TO HIGH WATER.

&&

JDENT
Local storm report, May 2, 8:56 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
856 PM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     FLOOD            2 NW POMEROY            39.05N 82.06W
05/02/2010                   MEIGS              OH   COUNTY OFFICIAL

            RT 143 FLOODED.

&&

JDENT
Local storm report, May 2, 9:21 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
921 PM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLOOD            OAK HILL                38.90N 82.57W
05/02/2010                   JACKSON            OH   COUNTY OFFICIAL

            SR 279 FLOODED. SOME EVACUATIONS TOOK PLACE.

&&

JDENT
Local storm report, May 2, 9:32 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
932 PM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     FLOOD            ASHLAND                 38.46N 82.64W
05/02/2010                   BOYD               KY   EMERGENCY MNGR

            NUMEROUS ROADS FLOODED IN BOYD COUNTY.

&&

TMAZZA

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 9:19 PM EDTAreal Flood WarningRLXBoyd, Carter, Greenup, Lawrence12 hr
May 2, 9:56 PM EDTAreal Flood WarningRLXLawrence10 hr

Nearby

River Flood Warnings in Kentucky, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.